MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751176
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported when using the handpiece during the ultrasound phase of a cataract procedure, the oscillation and aspiration stopped actuating.The procedure was completed without any problem after replacing the ultrasound tip.There was no harm to the patient.
 
Additional Manufacturer Narrative
One opened 30° ozil phaco tip in a tip wrench was received for the report of the phaco was unable to perform us oscillation and aspiration.The phaco tip was visually inspected and deemed nonconforming.There was clear foreign material present in the ab hole inside diameter causing occlusion.There was also wear on the back of flange, nut corners and threads consistent with use.The phaco tip with the foreign material in the ab hole inside diameter was sent to particle lab for analysis.The foreign material was analyzed using ft-ir and found the best match to be skin.The product was processed and released according to the product¿s acceptance criteria.The complaint evaluation confirms the phaco tip ab hole inner diameter was occluded with foreign material.The foreign material was analyzed using ft-ir and found the best match to be skin.How and when the phaco ab hole inside diameter became blocked with skin cannot be determined from this evaluation and a root cause cannot be determined for the complaint as described by the customer.The most likely source of the foreign material is from the surgical procedure.No specific action with regard to this complaint was taken because the source of the foreign material is not related to any manufacturing process.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The foreign material discovered in the distal tip id of the phacoemulsification was sent to particle lab for analysis.The foreign material discovered inside the distal tip was analyzed using fourier transform infrared (ftir) analysis and the elemental composition of the tan occluding material closest match was bovine albumin (protein).The exact identity is unknown.The manufacturer internal reference number: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
MDR Report Key11609381
Report Number2523835-2021-00120
Device Sequence Number3262978
Product Code HQC
UDI-Device Identifier00380657511761
UDI-Public00380657511761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065751176
Device Lot Number13KH6F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/25/2021
08/27/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date06/29/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM; CONSTELLATION VISION SYSTEM